Alert archive / Pennsylvania / Flash Flood Warnings in 2026

Flash Flood Warning 2, NWS Pittsburgh, PA

February 20, 2026Armstrong County, Clarion County, Pennsylvania

NWS Pittsburgh, PA issued this flash flood warning at Feb 20, 2026, 2:29 PM EST for Armstrong County, Clarion County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 20, 2026, 2:29 PM EST (19:29 UTC)
Expired
Feb 20, 2026, 5:30 PM EST
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
Unknown

Counties Armstrong County, PA, Clarion County, PA

The radar

The Pittsburgh radar (KPBZ), 77 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2026-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2026-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

074 
WGUS51 KPBZ 201929
FFWPBZ
PAC005-031-202230-
/O.NEW.KPBZ.FF.W.0002.260220T1929Z-260220T2230Z/
/00000.U.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
229 PM EST Fri Feb 20 2026

The National Weather Service in Pittsburgh has issued a

* Flash Flood Warning for...
  An Ice Jam Break in...
  Northwestern Armstrong County in west central Pennsylvania...
  Southwestern Clarion County in west central Pennsylvania...

* Until 530 PM EST.

* At 229 PM EST, gauge reports indicated an ice jam on the Allegheny
  at Foxburg broke causing flash flooding downstream.

  HAZARD...Flash flooding from an ice jam break.

  SOURCE...Gauges reported.

  IMPACT...Flooding of areas near and downstream of the ice jam
           break.

* The nearest downstream towns are Parker, Monterey, and West
  Monterey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become
unstable and unsafe.

&&

LAT...LON 4114 7969 4114 7967 4111 7967 4107 7965
      4104 7965 4104 7967 4106 7967 4107 7966
      4108 7968 4111 7969

FLASH FLOOD...GAUGE INDICATED

$$

MLB
1 follow-up statement
929 
WGUS71 KPBZ 202221
FFSPBZ

Flash Flood Statement
National Weather Service Pittsburgh PA
521 PM EST Fri Feb 20 2026

PAC005-031-202231-
/O.EXP.KPBZ.FF.W.0002.000000T0000Z-260220T2230Z/
/00000.U.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Armstrong PA-Clarion PA-
521 PM EST Fri Feb 20 2026

...FLASH FLOOD WARNING FOR AN ICE JAM WILL EXPIRE AT 530 PM EST THIS
AFTERNOON FOR NORTHWESTERN ARMSTRONG AND SOUTHWESTERN CLARION
COUNTIES...

The ice jam near Foxburg has broken therefore the flooding threat has
ended and the warning will be allowed to expire.

A Flood Watch remains in effect until 900 AM EST Saturday for
portions of northwest and western Pennsylvania.

&&

LAT...LON 4114 7969 4114 7967 4111 7967 4107 7965
      4104 7965 4104 7967 4106 7967 4107 7966
      4108 7968 4111 7969

$$

MLB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Feb 20, 12:27 PM EST, 2 hours 2 minutes earlier. Its key messages:

  • 1) Gusty winds today. 2) Ice Jam Flood Watch continues through tomorrow. 3) Winter storm likely for high terrain. Lower confidence in snow totals elsewhere.
Area forecast discussion, Feb 20, 12:27 PM EST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1227 PM EST Fri Feb 20 2026

.WHAT HAS CHANGED...
- Winter storm watch in effect from 1am Sunday to 1am Tuesday
  for the high terrain, with extended-duration upslope snow.
- Flood watch continues for most susceptible ice-jam areas
  through 9am Saturday.

&&

.KEY MESSAGES...
1) Gusty winds today.

2) Ice Jam Flood Watch continues through tomorrow.

3) Winter storm likely for high terrain. Lower confidence in
snow totals elsewhere.

&&

.DISCUSSION...
KEY MESSAGE 1...

Areawide maximum wind gusts have started to peak in the mostly
30mph to 40mph range areawide with diurnal heating and mostly
clear skies contributing to adiabatic profiles and mixing ahead
of, along, and behind a passing cold front. Some more winds
spots at area ASOS have topped 45mph to 50mph, through because
the areal coverage of observations is expected to be limited,
opted to not expand the wind advisory at the afternoon update
given areawide average winds are likely below criteria.
Convection is absent on the cold front, so this will minimized
high end damaging wind potential. The Wind Advisory for eastern
Tucker remains through midnight tonight. Winds are most likely
to calm after sunset with the cold front well through and a
relaxation of the pressure gradient.

KEY MESSAGE 2...

The Flood Watch has been extended for certain counties until
Saturday morning due to persistent ice jam problems in the Upper
Allegheny River Basin.

Current situation: As of this morning, an ice jam was confirmed near
Emlenton, PA and Foxburg, PA. Minor flooding is anticipated in the
vicinity of the jam; Flood Warning in effect through 4pm today.

Ongoing Monitoring: Due to warm temperatures today and high stream
levels from recent rainfall, continuous monitoring for new ice
jams downstream will likely be necessary over the next 24hrs.
Areas of concern include East Brady, Templeton, and Reedsdale.

KEY MESSAGE 3...

A complicated interaction of a digging 500mb trough and
recurving mid-Atlantic surface low will bring area-wide snow
chances to the region Sunday through Monday. Heres what we know:

High Confidence: Accumulating, impactful snow for the high
terrain of Pennsylvania and West Virginia. Irrespective of the
mid-Atlantic low track, the digging 500mb trough, steep lapse
rates aloft through the dendritic layer and ridgetops temps
around or below freezing for the event. There was a >50% of >6"
of snow for the 48 hour period ending Monday night. Note: totals
may vary greatly from ridgetop to valley with warmer
temperatures at lower elevations.

Medium confidence: Accumulations for the lowlands. Due to a
number of factors, snow ratios in most ensemble guidance
overestimate reality, piratically for the daytime hours Sunday
(during the peak accumulation window). This is related to a
difference between snow ratios in the snow growth layer, and
ratios upon contact with the warm surface. With the NBM 10th to
90th max T spread between the mid-30s and low 40s, this spans
everything from a wetter snow to even periods of rain for the
valleys. To downtrend NBM ratios, kept 10:1 mean accumulation
through the event. Even with a most likely forecast of 1" to 3",
totals may trend lower if snow is lighter and temperatures are
warmer. Most accumulations are favored on grassy surfaces, with
chances of accumulations on untreated roads increasing Sunday
night as temperatures drop below freezing.

Low Confidence: Snow totals may trend higher in the mid-
Atlantic low curves inland as a Nor- easter (though most of this
uncertainty is east of Pittsburgh). The most likely scenario
(80% chance) is that the Mid-Atlantic low influence stays south
and has little effect on area snow totals. In the low
probability event that this trends west, big snows remain
possible east of Pittsburgh and into the high terrain (long,
high-end tail on the snowfall distribution). In the prefect
scenario where the low trends west AND a frontogenetical band
forms on the western periphery of the low, up to 6 to 10" is
entirely possible for the lowlands east of Pittsburgh, with up
to 15" to 20" for the high terrain. Again, this is a low-
probability but high-impact scenario that will need to continue
to be monitored.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
KEY MESSAGES...

- Gusty wind today after the passage of a cold front
- VFR returning W-E this morning
- MVFR returns for much of the area tonight

------------------------------------------------------------

Clearing should continue to occur from W-E through this
afternoon following the passage of a cold front. Rapid pressure
rises and mixing in the clearing should result in gusty W-SW
wind today, up to 35 kt. MVFR should return for airports north
of a ZZV to LBE line in cold advection, and with moisture below
a temperature inversion.

MVFR cigs should continue tonight with a weak crossing
shortwave. This wave could result in a few snow showers at FKL
and DUJ as well. Wind gusts should gradually diminish overnight
as the surface pressure gradient relaxes as surface high
pressure begins to build in.

Outlook...
Widespread, light snow is expected late Saturday night through
Monday with a crossing upper low. Probabilities favor a 1-3
inch snowfall outside of the ridges. VFR should gradually return
Tuesday as high pressure begins to build in.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch through Saturday morning for PAZ008-009-014>016-
     022.
     Winter Storm Watch from late Saturday night through late
     Monday night for PAZ074-076.
OH...None.
WV...Winter Storm Watch from late Saturday night through late
     Monday night for WVZ510>514.
     Wind Advisory until midnight EST tonight for WVZ514.

&&

DISCUSSION...Hefferan/Milcarek
AVIATION...WM
Hazardous weather outlook, Feb 20, 12:33 PM EST, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1233 PM EST Fri Feb 20 2026

OHZ039>041-048>050-057>059-068-069-PAZ007-013-020-021-029-031-073-
075-077-078-WVZ001>004-012-021-509-211745-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Lawrence-Beaver-
Allegheny-Washington-Greene-Westmoreland-Fayette-Indiana-
Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
1233 PM EST Fri Feb 20 2026

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...This afternoon and tonight.

Gusty winds taper this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Minor snow impacts are expected Sunday through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ008-009-014>016-022-211745-
Venango-Forest-Butler-Clarion-Jefferson PA-Armstrong-
1233 PM EST Fri Feb 20 2026

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

This Hazardous Weather Outlook is for northwest Pennsylvania and
western Pennsylvania.

.DAY ONE...This afternoon and tonight.

Gusty winds taper this evening.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 	Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Minor snow impacts are expected Sunday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ074-076-WVZ510>513-211745-
Higher Elevations of Westmoreland-Higher Elevations of Fayette-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-
1233 PM EST Fri Feb 20 2026

...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE MONDAY NIGHT...

This Hazardous Weather Outlook is for southwest Pennsylvania and
northern West Virginia.

.DAY ONE...This afternoon and tonight.

Gusty winds taper this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ514-211745-
Eastern Tucker-
1233 PM EST Fri Feb 20 2026

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE MONDAY NIGHT...

This Hazardous Weather Outlook is for northern West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Milcarek

In the hours before

Local storm report, Feb 20, 12:16 PM EST, 2 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1216 PM EST Fri Feb 20 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 AM     Non-Tstm Wnd Gst 3 E Pleasant Grove      39.95N 81.90W
02/20/2026  M51 MPH          Muskingum          OH   ASOS

            ASOS station KZZV Zanesville Airport.

1145 AM     Non-Tstm Wnd Gst 3 NE Clearview          40.17N 80.65W
02/20/2026  M48 MPH          Ohio               WV   ASOS

            ASOS station KHLG Wheeling Airport.

1145 AM     Non-Tstm Wnd Gst 1 W Mccandless Townshi  40.59N 80.05W
02/20/2026  M46 MPH          Allegheny          PA   Mesonet

            Mesonet station GW3644 Pittsburgh.

1147 AM     Non-Tstm Wnd Gst 2 SSW Lawson Heights    40.27N 79.40W
02/20/2026  M46 MPH          Westmoreland       PA   AWOS

            AWOS station KLBE Latrobe Airport.

1149 AM     Non-Tstm Wnd Gst 3 SSE Cameron           39.78N 80.55W
02/20/2026  M45 MPH          Marshall           WV   Mesonet

            Mesonet station GW4620 Cameron.

&&

WM

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 8:43 AM ESTFlash Flood WarningPBZArmstrong, Butler, Clarion, Venango10 hr
Feb 20, 11:31 AM ESTWinter Storm WatchPBZFayette, Westmoreland24 hr
Feb 20, 1:53 PM ESTRiver Flood AdvisoryPBZAllegheny29 hr
Feb 20, 6:43 PM ESTAreal Flood WarningPBZArmstrong, Butler, Clarion, Venango5 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2026Every flash flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.